Please be aware that all information shared here at Canada Pharmacy has been medically reviewed and fact-checked for accuracy. These verifications are made by board-certified medical professionals who have the authority required to state that information related to medical conditions, symptoms, procedures and tests, and standard treatment protocols is valid and truthful. This is based on current guidelines and consensuses shared amongst medical professionals, and in representation of the latest research.
A generic drug is a copy of the brand-name drug with the same dosage, safety, strength, quality, consumption method, performance, and intended use. Before generics become available on the market, the generic company must prove it has the same active ingredients as the brand-name drug and works in the same way and in the same amount of time in the body.
The only differences between generics and their brand-name counterparts is that generics are less expensive and may look slightly different (eg. different shape or color), as trademarks laws prevent a generic from looking exactly like the brand-name drug.
Generics are less expensive because generic manufacturers don't have to invest large sums of money to develop a drug. When the brand-name patent expires, generic companies can manufacture a copy of the brand-name and sell it at a substantial discount.
TOBI (Tobramycin Inhalation Solution, USP) is a prescription inhaled medication for cystic fibrosis patients whose lungs contain bacteria called Pseudomonas aeruginosa.
If you are allergic to antibiotics in the same family as TOBI (ie, aminoglycosides), you should not take TOBI. Tell your doctor before starting treatment if you have any history of hearing, kidney, balance, or muscle problems.
Patients taking TOBI may have temporary side effects like coughing or difficulty breathing. Some people taking TOBI experienced ringing in the ears, hearing loss, or changes in voice (hoarseness). Ringing in the ears may be a warning sign for hearing loss. If you have ringing in the ears, changes in hearing, or dizziness, you should tell your doctor.